Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 314, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 20, 2005, 2:02 PM CDT for Osage County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2005, 2:02 PM CDT (19:02 UTC)
- Expired
- Aug 20, 2005, 3:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2104 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 201902 SVRTSA OKC113-202000- /O.NEW.KTSA.SV.W.0314.050820T1902Z-050820T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 202 PM CDT SAT AUG 20 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 300 PM CDT * AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF FAIRFAX... MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FAIRFAX... WYNONA AND PAWHUSKA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3655 9684 3639 9675 3652 9624 3677 9638 $$
1 follow-up statement
000 WWUS54 KTSA 201929 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 229 PM CDT SAT AUG 20 2005 OKC113-202000- /O.CON.KTSA.SV.W.0314.000000T0000Z-050820T2000Z/ OSAGE OK- 229 PM CDT SAT AUG 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR OSAGE COUNTY... AT 227 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF FAIRFAX...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WYNONA AND PAWHUSKA. LAT...LON 3655 9684 3639 9675 3652 9624 3677 9638 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:40 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 20, 10:40 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1040 AM CDT SAT AUG 20 2005 .UPDATE... TRUE COLD FRONT STILL LAGGING WELL TO OUR N ACROSS NRN KS...ALTHOUGH SRN KS CONVECTION HAS DRIVEN SEVERAL OUTFLOW BOUNDARIES INTO NE OK. STRONGEST OUTFLOW IS ANALYZED FROM OTTAWA COUNTY WWD THRU CNTRL OSAGE COUNTY...AND HAVE SEEN A FEW RECENT UPDRAFTS ALONG AND JUST N OF THIS BOUNDARY. HAVE ADJUSTED POPS TO DELAY SWD PUSH/DEVELOPMENT OF CONVECTION UNTIL LATER THIS AFTERNOON. 0-6KM SHEAR IS RATHER ANEMIC AND MID-LEVEL HEIGHTS ARE POISED TO INCREASE SOME THIS AFTERNOON. EVEN SO...DEGREE OF INSTABILITY SUGGESTS THAT A FEW SEVERE CLUSTERS OF STORMS ARE POSSIBLE...WITH DAMAGING WINDS BEING THE MAIN THREAT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ060. AR...NONE. && SHORT TERM FORECASTER ID = 18 LONG TERM FORECASTER ID = 17
Hazardous weather outlook, Aug 20, 12:47 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1247 PM CDT SAT AUG 20 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1247 PM CDT SAT AUG 20 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MAINLY NORTH OF INTERSTATE 40. ONSET...ONGOING...BETTER CHANCE OF SEVERE AFTER 3-4 PM. DANGEROUS HEAT. RISK...ELEVATED. AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AN OUTFLOW BOUNDARY FROM THE SOUTHEAST KANSAS CONVECTION HAS PUSHED INTO NORTHERN SECTIONS OF THE AREA EARLY THIS AFTERNOON...AND CURRENTLY EXTENDS FROM PAWNEE COUNTY...ACROSS TULSA COUNTY AND INTO FAR NORTHWESTERN ARKANSAS. WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED NEAR THE OUTFLOW BOUNDARY...WHERE STRONG HEATING HAS RESULTED IN SURFACE BASED CAPES EXCEEDING 2000 J/KG. WEAK SHEAR ALOFT AND RISING MID-LEVEL HEIGHTS WILL LIMIT THE OVERALL SEVERE THREAT. HOWEVER...THE DEGREE OF INSTABILITY SUGGESTS THAT A FEW CLUSTERS OF SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM MID-AFTERNOON INTO THIS EVENING...WITH STRONG GUSTY WINDS BEING THE PRIMARY THREAT. IN ADDITION...LOCALLY HEAVY RAINFALL WILL OCCUR WITH ANY STORM THAT DEVELOPS. THIS ACTIVITY IS EXPECTED TO WEAKEN THIS EVENING WITH THE LOSS OF HEATING. THE HEAT ADVISORY FOR TULSA COUNTY IS SET TO EXPIRE LATER THIS AFTERNOON. OVERNIGHT LOWS ARE EXPECTED TO DROP OFF INTO THE MID 70S. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... RESIDUAL BOUNDARIES ALONG WITH SUFFICIENT LOW LEVEL MOISTURE WILL KEEP THUNDERSTORMS CHANCES GOING INTO EARLY NEXT WEEK. AN SURFACE RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA THUS LEAVING MUCH OF NEXT WEEK DRY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 20, 12:44 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT SAT AUG 20 2005
ARZ001-201830-
BENTON AR-
1244 PM CDT SAT AUG 20 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 1244 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES WEST OF GRAVETTE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MILLER...SULPHUR
SPRINGS...GRAVETTE AND HIWASSE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Aug 20, 1:31 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT SAT AUG 20 2005
OKZ054-059-201915-
OSAGE OK-PAWNEE OK-
131 PM CDT SAT AUG 20 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 131 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF RALSTON...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 20, 1:36 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 PM CDT SAT AUG 20 2005
ARZ001-201930-
BENTON AR-
136 PM CDT SAT AUG 20 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 136 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF CHEROKEE CITY...MOVING EAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MILLER...BENTONVILLE...
ROGERS...GENTRY...GRAVETTE...PEA RIDGE...SPRINGTOWN...MONTE NE...
CHEROKEE CITY...VAUGHN...DECATUR...CENTERTON...AVOCA...HIWASSE AND
BELLA VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Aug 20, 1:56 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 PM CDT SAT AUG 20 2005
OKZ061-062-067-201945-
MAYES OK-ROGERS OK-WAGONER OK-
156 PM CDT SAT AUG 20 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
ROGERS...MAYES AND WAGONER
AT 156 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF INOLA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...INOLA...PRYOR...MAZIE...
MURPHY...CHOUTEAU AND LOCUST GROVE.
PORTIONS OF ROGERS...MAYES AND WAGONER COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 245 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 50 min |
| Aug 20, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 32 min |
| Aug 20, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| Aug 20, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.